Hao Wang, Assistant Professor

Hao Wang, Assistant Professor

Tel:  (021) 20685389
Email: wanghao1@shanghaitech.edu.cn
Office: Room 1A-404A, SIST Building
Major: CS
Education: Ph.D., Lehigh University, USA


  • Nonlinear Optimization

  • Machine Learning


Dr. Hao Wang obtained his Ph.D. degree in Industrial Engineering, Lehigh University, USA in May 2015, and received his Bachelor's and Master's degree in Mathematics, Beihang University (BUAA) in 2010 and 2007, respectively. He has participated in research internship opportunities at ExxonMobil Corporate Strategic Research Lab, Mitsubishi Electric Research Lab, and GroupM R&D Department during his Ph.D. study. Hao has worked in the area of nonlinear optimization and machine learning. His research has been published in the top journal SIAM Journal on Optimization. His current interests include penalty methods, inexact algorithms, regularization problems and many other machine learning problems. Dr. Hao Wang joined School of Information Science and Technology at ShanghaiTech University as an Assistant Professor, PI in March 2016.


  1. Y. Liu, J. Li, H. Wang, “Robust Beamforming in Wireless Sensor Networks”, to appear on IEEE Transactions on Communications. 

  2. Q. Wu, F. Zhang, H. Wang, J. Lin, Y. Liu, “Parameter-free $\ell_p$-Box Decoding of LDPC Codes'', IEEE Communications Letters, vol. 22, no. 7, July 2018.

  3. J. V. Burke, F. E. Curtis, H. Wang, J. Wang, “Iterative Reweighted Linear Least Squares for Exact Penalty Subproblems on Product Sets”, SIAM Journal on Optimization, vol. 25, no. 1, pp. 261-294, January 2015. 

  4. J. V. Burke, F. E. Curtis, H. Wang, “A Sequential Quadratic Optimization Algorithm with Fast Infeasibility Detection”, SIAM Journal on Optimization, vol. 24, no. 2, pp. 839-872, June 2014.

  5. H. Liu, Y. Xia, H. Wang, “Two-point Step Size Iterative Soft-thresholding Method for Sparse Reconstruction”, International Journal for Computer Mathematics, vol. 88, no. 12, pp. 2527-2537, August 2010. 

  6. H. Liu, Y. Xia, H. Wang, “Two-step Version of the Fixed Point Continuation Method for Sparse Reconstruction”, Frontiers of Mathematics in China, vol. 5, no. 3, pp. 575-588, September 2010.